Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
awesomenesssquared

Month 10 on 20mg Accutane???

Hey!,

So I started accutane In feb 09..about 10months ago and I started off with 40mg for the first two months but had so much joint pain I was knocked down to 20mg. Moreover I still have joint pain but my derm just shrugs it off because I tell him it isn't that serious and is managable. However, the joint pain is starting to get very annoying and frustrating as I am a dancer and anything involving knees and even stretching is so annoying. I have joint pain specifically down my entire spine (I must crack my back a few times a day cause it always feels distorted and not straight), my elbows, my knees, and ankles. I never thought anything of it and dealt with the pain, but I just think something isn't right...I've had the joint pain for about 6months now through the 10month course.

ALSO my doctor said I have to take the total dosage which is usually given...80mgperdayX5months which is 400mg of accutance before I stop, the problem is I am only taking 20mgperday a month because of the bad joint pain i get with 40 and above. As such, he said I have to be on accutane for about 8 more months......I asked him whether this is safe and he said it just matters how much of the total you take and not how long the course is. I trusted him at first but I dont know, I'd like a second opinion/any other people's opinions(i went to my general doctor and he said he isnt and expert on it so he couldnt really give input).

Also i am experiencing these side effects as well:

-Hair Thinning and Hair loss

-Fatigue

-and a little bit of dry lips, skin, and nostrils...this is barely an issue though and I dont even use vaseline or anything.

Moreover, ever since the initial breakout accutane has left me with a few superficial but noticible (under certain lighting) rolling scars that get me depressed and make me think if it was even worth it to take accutane if I was going to be left with scars and jt pain anyway. Will the rolling scars look better when my skin gets back to normal after my accutane course, and will my joint pain go away? My derm said yes but, again, I want some other people's inputs.

So, sorry for the long post but all in all! I just had these summarized questions in mind:

-Is taking low dose accutane for such a long time as 18months safe.....?

-Will the joint pain ever go away...i hope its not permanent...because it is hindering my dancing and physical ability.

-Will my rolling scars fill in and or look better when my course is over?

-If you were in my shoes would you try and stop taking accutane? I am really contemplating stopping due to the joint pain and scar/hair issue. At the moment my skin is clear and a little red from left over red acne pigmentation, and I have no problem with breakouts (minus a rlly small whitehead every other week). One side of me says to stop due to the pain and side effects and the idea that my skin is clear now but the other says to stay on it in fear I breakout and the acne comes back...ugh :doh:

Anybody's opinions/input or experiences would be greatly appreciated! thanks!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×